MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565580
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A wallstent enteral uncovered stent and delivery system were received for analysis.The stent was received fully deployed.Visual inspection was performed and it was noted that the inner shaft was kinked.The stent was inspected and the wires were found broken and loose.The outer clear sheath was accordioned and the outer blue sheath was kinked in two sections.No other issues were noted to the stent and delivery system.The reported event of stent material deformation was confirmed; the stent wires were found broken and loose.The investigation concluded that the factors encountered during the procedure limited the performance of the device contributing to the reported event of stent material deformation and the observed failures.Handling and manipulation of the device during the procedure could lead to the kinks noted in the inner and outer sheath and cause friction to occur between the components at kinked/bent areas.Furthermore, during the stent deployment, the friction could have caused the stent wires to become broken and loose which resulted in bleeding.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, hemorrhage, minor is noted within the ifu as a potential adverse event associated with the use of this device.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on july 14, 2021 that a wallstent enteral uncovered stent was to be implanted to treat a 3- 3.5 cm malignant colorectal stricture during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous.During the procedure, the stent was deployed; however, it was noted that the stent wires were bent and prodded the patient's intestinal tract which caused bleeding.Clip and hemostatics were used to address the bleeding and the stent was removed with forceps.The procedure was completed with another wallstent enteral stent was used to complete the procedure.The patient's condition following the procedure was reported to be stable.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12284795
Report Number3005099803-2021-03956
Device Sequence Number3668575
Product Code MQR
UDI-Device Identifier08714729285076
UDI-Public08714729285076
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model NumberM00565580
Device Catalogue Number6558
Device Lot Number0024095291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight78